MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted; give date: n/a (not applicable).The intraocular lens was not implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was initially reported that the intraocular lens (iol) would not advance as it was stuck in the cartridge.The haptic tore.The event happened during handling but prior to insertion.It was reported that ¿there was patient contact by touching the eye but not inserted¿.During follow up, it was learned that there was patient contact with the iol, the iol was fully inserted, the patient was left aphakic, there was no vitrectomy, and there was no incision enlargement or suture required.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 05/16/2017.Device returned to manufacturer? yes.Device evaluation: the product was returned for evaluation.Visual inspection with the unaided eye shows the product is damaged and incomplete, most probably to make removal and replacement possible.Considering the condition of the lens, additional analysis was not possible.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6568078
Report Number9614546-2017-00423
Device Sequence Number13715555
Product Code MFK
UDI-Device Identifier05050474535565
UDI-Public(01)05050474535565(17)170930
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2017
Device Model NumberZMB00
Device Catalogue NumberZMB00U0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by Manufacturer07/05/2017
Initial Report FDA Received Date05/15/2017
Supplement Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;